Stacy Wiegman answered:
Lantus may reduce the amount of sugar in your blood too much. This is called hypoglycemia and may occur when you have not eaten in several hours, exercise more than usual, or take more insulin than necessary. If you feel faint, weak, sweaty, dizzy, drowsy, or anxious, you may be experiencing hypoglycemia. To avoid serious complications from a low blood-sugar level, you will need to eat something with sugar in it, such as juice or a cookie. Having a sugary food or drink handy at all times can prevent hospitalization.
Any disruption in your routine - travel, increase in exercise, change in diet, or surgery, to name a few, heightened stress - may require an increase in your insulin dose. Tell your doctor before making any alterations to your routine.
Some observational studies have shown that use of Lantus may be associated with certain types of cancer; however, the results of the studies are inconclusive. Before starting Lantus, you should talk to your doctor if you are pregnant or nursing; have allergies; have liver, kidney, or nerve problems; have high sodium levels, or drink alcohol. In addition, it's possible that Lantus may interact with a wide variety of medications. Tell your doctor all medicines, supplements, and herbals that you take. Interactions can occur with beta-blockers, ACE inhibitors, disopyramide, fibrates, fluoxetine, MAOIs, diabetes medications, pentamidine, salicylates, antibiotics, antipsychotics, corticosteroids, danazol, diuretics, estrogen, birth control pills, isoniazid, phenothiazines, progesterones, protease inhibitors, somatropin, sympathomimetics, and thyroid hormones.Lantus may reduce the amount of sugar in your blood too much. This is called hypoglycemia and may occur when you have not eaten in several hours, exercise more than usual, or take more insulin than necessary. If you feel faint, weak, sweaty,... More